Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 3, 2008, 3:26 AM CST for 14 counties in Kansas. It took effect at Jan 3, 2008, 6:00 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 3:26 AM CST (09:26 UTC)
- In effect from
- Jan 3, 2008, 6:00 AM CST
- Expired
- Jan 3, 2008, 5:29 PM CST
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 030926 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 326 AM CST THU JAN 3 2008 KSZ032-033-047>052-067-068-082-083-091-092-031730- /O.NEW.KICT.WI.Y.0001.080103T1500Z-080104T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 326 AM CST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. STRONG SOUTHERLY WINDS WILL SPREAD EAST TODAY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...AS LOW PRESSURE STRENGTHENS ACROSS THE WESTERN HIGH PLAINS. WINDS WILL BE SUSTAINED AROUND 30 MPH...WITH A FEW GUSTS TO 40 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KLEINSASSER
5 follow-up statements
000 WWUS73 KICT 031151 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 551 AM CST THU JAN 3 2008 KSZ032-033-047>052-067-068-082-083-091-092-032000- /O.EXT.KICT.WI.Y.0001.080103T1200Z-080104T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 551 AM CST THU JAN 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG SOUTHERLY WINDS WILL SPREAD EAST TODAY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...AS LOW PRESSURE STRENGTHENS ACROSS THE WESTERN HIGH PLAINS. WINDS WILL BE SUSTAINED AROUND 30 MPH...WITH A FEW GUSTS TO 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KLEINSASSER
000 WWUS73 KICT 031938 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 138 PM CST THU JAN 3 2008 KSZ032-033-047>052-067-068-082-083-091-092-040000- /O.CON.KICT.WI.Y.0001.000000T0000Z-080104T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 138 PM CST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS CENTRAL AND SOUTH- CENTRAL KANSAS...AS LOW PRESSURE STRENGTHENS ACROSS THE WESTERN HIGH PLAINS. WINDS WILL BE SUSTAINED AROUND 30 MPH...WITH A FEW GUSTS TO 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LAWSON
000 WWUS73 KICT 032119 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 319 PM CST THU JAN 3 2008 KSZ032-033-047>052-067-068-082-083-091-092-040000- /O.CON.KICT.WI.Y.0001.000000T0000Z-080104T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 319 PM CST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG SOUTHERLY WINDS WILL BEGIN TO DIMINISH ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AS THE EVENING PROGRESSES. WINDS WILL BE SUSTAINED AROUND 30 MPH...WITH A FEW GUSTS TO 40 MPH...BEFORE THE WINDS DIMINISH TO 15 TO 20 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. KETCHAM $$
000 WWUS73 KICT 032123 CCA NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 319 PM CST THU JAN 3 2008 KSZ032-033-047>052-067-068-082-083-091-092-040000- /O.CON.KICT.WI.Y.0001.000000T0000Z-080104T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 319 PM CST THU JAN 3 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. STRONG SOUTHERLY WINDS WILL BEGIN TO DIMINISH ACROSS CENTRAL AND SOUTH CENTRAL KANSAS...AS THE EVENING PROGRESSES. WINDS WILL BE SUSTAINED AROUND 30 MPH...WITH A FEW GUSTS TO 40 MPH...BEFORE THE WINDS DIMINISH TO 15 TO 20 MPH AFTER SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
000 WWUS73 KICT 032329 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 529 PM CST THU JAN 3 2008 KSZ032-033-047>052-067-068-082-083-091-092-040030- /O.CAN.KICT.WI.Y.0001.000000T0000Z-080104T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 529 PM CST THU JAN 3 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS HAVE DIMINISHED TO 15 TO 25 MPH ACROSS THE AREA...AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS FOR TONIGHT. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 3, 3:11 AM CST, 15 minutes earlier.
Area forecast discussion, Jan 3, 3:11 AM CST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 311 AM CST THU JAN 3 2008 .DISCUSSION... FORECAST HIGHLIGHTS INCLUDE WIND ADVISORY TODAY...DEGREE OF WARM-UP FRIDAY THROUGH THE WEEKEND...AND PRECIPITATION CHANCES LATE WEEKEND INTO NEXT WEEK AS A STORM SYSTEM EJECTS EAST. STRONG AND COLD ARCTIC HIGH PRESSURE CONTINUES TO MOVE EAST ACROSS THE MID AND LOWER MISSISSIPPI VALLEY EARLY THIS MORNING...WITH STRONG LEE TROUGHING DEVELOPING ACROSS THE WESTERN HIGH PLAINS. THIS WILL CONTINUE TO CREATE A TIGHT PRESSURE GRADIENT ACROSS THE PLAINS TODAY...RESULTING IN STRONG SOUTHERLY WINDS. AFTER INTER AND INTRA OFFICE COORDINATION...DECIDED TO HOIST A WIND ADVISORY FROM 9 AM THROUGH 6 PM TODAY (15Z-00Z). EVEN THOUGH NAM DOES NOT SUPPORT ADVISORY CRITERIA WINDS...THE GFS...RUC...WRFARW16 AND WRFARW32 (BOTH LOCALLY RUN MODELS) INDICATE THAT ADVISORY CRITERIA WILL BE MET FOR AT LEAST A FEW HOURS LATE THIS MORNING THROUGH LATE THIS AFTERNOON...MAINLY NORTHWEST OF THE TURNPIKE. RUSSELL IS ALREADY AT 25 KTS...WITH HAVILAND PROFILER CURRENTLY BLOWING AT 50 KTS AROUND 500 METERS AGL. FORECASTING THE DEGREE OF WARM-UP OVER THE NEXT FEW DAYS WILL BE CHALLENGING DUE TO A SOLID 2-3 SNOWPACK STILL OVER MUCH OF CENTRAL AND PORTIONS OF SOUTH-CENTRAL KANSAS. HIGHS ON WEDNESDAY DID NOT GET NEARLY AS HIGH AS PREDICTED...SO LOWERED TODAYS HIGHS A FEW DEGREES AS WELL. LOWERED FRIDAY HIGHS TOO...TO ACCOUNT FOR THE SLOWLY MELTING SNOWPACK. THINKING BY SATURDAY THE SNOWPACK WILL BE DOWN TO LESS THAN AN INCH MOST AREAS...ALLOWING TEMPERATURES TO SOAR INTO THE 50S AND 60S FOR THE WEEKEND. HOWEVER...LOW-CLOUDS EXPECTED TO SURGE NORTH INTO SOUTHEAST KANSAS ON FRIDAY NIGHT...AND POSSIBLY LINGER THROUGH SUNDAY...MAY INHIBIT FULL DAYTIME HEATING. IF FULL DAYTIME HEATING IS REALIZED...SUNDAY RECORD HIGH TEMPERATURES MAY BE BREACHED (RECORDS ARE IN THE LOWER 60S). ATTENTION THEN TURNS TO WEATHER SYSTEM EXPECTED TO EJECT ONTO THE PLAINS BY EARLY NEXT WEEK. THE GFS...GFS ENSEMBLES...UKMET AND CANADIAN MODEL ARE ALL ADVERTISING A SLOWER SOLUTION. HOWEVER...ECMWF CONTINUES TO BE MUCH FASTER. IN FACT...THE GFS AND ASSOCIATED ENSEMBLES HAVE DEEPENED AND SLOWED DOWN THE TROUGH SINCE THE PREVIOUS RUN...AND THE ECMWF HAS DEAMPLIFIED AND SPED UP THE TROUGH...ESSENTIALLY POLAR OPPOSITES BETWEEN THE GFS AND ECMWF. CONSEQUENTLY...I HAVE VERY LITTLE CONFIDENCE REGARDING TIMING OF PRECIPITATION AND ASSOCIATED COLD FRONT FOR EARLY/MID NEXT WEEK. THEREFORE...MADE LITTLE TO NO CHANGES TO THAT PERIODS FORECAST. KLEINSASSER && .AVIATION... 06Z TAFS...RSL/SLN/HUT/ICT/CNU...MAIN ISSUE OF CONCERN WILL BE GUSTY SOUTH WINDS THURSDAY. STRONG SURFACE HIGH (1048 MB) WILL SLIDE EWD TO OH/TN VALLEYS...WITH LEE TROF STRENGTHENING OVER THE HIGH PLAINS. WINDS WILL VEER AROUND TO SOUTH OVERNIGHT...AND BECOME GUSTY BY MIDDAY THURS WITH GUSTS OF 25-33 KTS COMMON. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 38 25 45 36 / 0 0 0 0 HUTCHINSON 39 24 44 34 / 0 0 0 0 NEWTON 37 25 43 35 / 0 0 0 0 ELDORADO 38 25 45 37 / 0 0 0 0 WINFIELD-KWLD 41 26 48 38 / 0 0 0 0 RUSSELL 38 22 43 29 / 0 0 0 0 GREAT BEND 38 23 44 30 / 0 0 0 0 SALINA 36 24 42 32 / 0 0 0 0 MCPHERSON 37 24 43 33 / 0 0 0 0 COFFEYVILLE 42 27 49 41 / 0 0 0 10 CHANUTE 40 26 47 40 / 0 0 0 0 IOLA 40 26 46 39 / 0 0 0 0 PARSONS-KPPF 41 27 48 40 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR KSZ032-033-047>052-067-068-082-083-091-092. &&
Hazardous weather outlook, Jan 2, 7:48 PM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 748 PM CST WED JAN 2 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-040200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 748 PM CST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT WIND CHILLS WILL RANGE FROM ZERO TO 5 BELOW ACROSS CENTRAL AND PART OF SOUTH CENTRAL KANSAS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILLS WILL RANGE FROM ZERO TO 5 BELOW ACROSS CENTRAL AND PART OF SOUTH CENTRAL KANSAS EARLY THURSDAY MORNING. THE FIRE DANGER WILL BE HIGH ON THURSDAY AFTERNOON...OVER THOSE PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS FREE OF SNOW COVER...AS STRONG SOUTHERLY WINDS DEVELOP AND AFTERNOON TEMPERATURES WARM. THE FIRE DANGER WILL BE HIGH OVER ALL OF SOUTH CENTRAL AND SOUTHEAST KANSAS ON FRIDAY...BUT MAINLY FOR AREAS THAT ARE FREE OF SNOW COVER. THE FIRE DANGER MAY REMAIN ELEVATED THROUGH THE WEEKEND. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS ON MONDAY AFTERNOON THROUGH MONDAY NIGHT...AS A STRONG STORM SYSTEM MOVES OVER THE AREA. AS THIS SYSTEM MOVES ACROSS THE AREA...THE RAIN SHOWERS IN CENTRAL KANSAS COULD MIX WITH SNOW. THE STRENGTH OF THIS SYSTEM IS STILL UNCERTAIN...SO STAY TUNED FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.